MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® URINARY DRAINAGE BAG; DRAIN BAG

C.R. BARD, INC. (COVINGTON) -1018233 BARD® URINARY DRAINAGE BAG; DRAIN BAG
Model Number 603402
Medical Device Problem Code Restricted Flow rate (1248)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that urine would not flow into the drain bag.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "bard® latex-free center entry closed system urinary drainage bag with 3/16¿ tubing reorder 603402 contents 1 unit sterile: unless package has been opened or damaged.¿ 2000ml (approx.Vol.) control-fit¿ outlet device single use only.Do not resterilize.For urological use only.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.C.R.Bard, inc.Covington, ga 30014 1-800-526-4455 manufactured in mexico directions for use: visually inspect the product for any imperfections or surface deterioration prior to use.1.Remove protective cap from drainage tube catheter adapter and connect drainage tube to catheter.2.Position hanger on bedside rail, using string or hooks near the foot of the bed.3.Use sheeting clip to secure drainage tube to sheet.Important: hang drainage tube in a straight fashion from bedside to drainage bag.4.To empty bag: a.Remove outlet tube from housing: gently squeeze connector arms and pull tube from housing.B.Release clamp and empty bag.C.After emptying, reclamp outlet tube and slide connector into housing until connector arms engage.Note: if specimen is required, see directions for using urine sample port.5.Periodic observations of this system should be made to ensure that urine is flowing freely.If a standing column of urine is observed, check for correct positioning of bag and then for a physical obstruction.If correct positioning or removal of physical obstruction does not allow free flow, the bag may have to be changed.6.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state, and federal laws and regulations.Directions for using urine sample port: 1.Kink tubing a minimum of 3 inches below the sample port until urine is visible under puncture site.2.Swab surface of puncture site with antiseptic wipe.3.Insert needle (21g or smaller) through center of puncture site.4.Aspirate desired volume of urine.5.Send specimen to laboratory.Bard is a registered trademark of c.R.Bard, inc.Or an affiliate.Control-fit is a trademark of c.R.Bard, inc.Or an affiliate.U.S.Patent no.(b)(4).
 
Event or Problem Description
It was reported that urine would not flow into the drain bag.

Brand Name
BARD® URINARY DRAINAGE BAG
Common Device Name
DRAIN BAG
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7719181
Report Number1018233-2018-03036
Device Sequence Number19161445
Product Code KNX
UDI-Device Identifier00801741029523
UDI-Public(01)00801741029523
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2022
Device Model Number603402
Device Catalogue Number603402
Device Lot NumberNGBV2452
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/05/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1